Return to the Menopause Forum | Post a Follow-Up

 o
How to 'detox' off combipatch??

Posted by CatherineT (My Page) on
Sat, Nov 30, 02 at 0:42

Hi all,
As I've said in a number of my other posts, I believe we can get addicted to HRT......and then have to go through hell to ever get off. I've been on the combipatch for 5 years. I tried to get off of it last fall......which was a horrible mistake. I also have fibromyalgia, and falling hormone levels seems to make it so much worse. Anyhow.....I've been on Toprol LX and Wellbutrin, and have gotten my headaches, anxiety attacks, racing heart and severe fatigue under control, and so now I'm thinking about trying to detox from my patch again. Here's what I'm thinking........I change the patch every tuesday and Saturday. I heard of one woman just not changing her patch for several weeks at a time, but I think that would lead to huge fluctuations....since her hormone levels would drop, and then in a few weeks she'd slap on a new patch, and they would rise. So....I'm thinking of cutting the patch in half, and just using a half every Tuesday and Saturday. I would do this for maybe 2-4 months....then I would start wearing 1/4 or 1/3 of the patch and do this for a couple months, then I'd stop it. What do you think?
I used to get horrible headaches whenever I would mess with my hormones, but since I've been on Toprol (a beta blocker), my headaches have been very much under control......so maybe I'm getting too brave.....but I think I'll try it. Any suggestions as to my plan?


Follow-Up Postings:

 o
RE: How to 'detox' off combipatch??

Hi Catherine,
I used only half a patch (Combipatch, the low dose one) for about 6 months. Before that, I only changed the full patch about once a week instead of every 4th day.
To make it easy to pull apart, I cut across the peel-off split.
In my case I recently went back on the full patch, replacing about 6 days apart. Vaginal dryness symptoms is what prompted me to go back to my HRT.


 o
RE: How to 'detox' off combipatch??

Thanks modjadje,
I was wondering.....when you first went to half patch.....how long was it before you noticed any symptoms of lower estrogen/progesterone? My problems earlier that made coming off HRT so difficult have been somewhat helped with a couple other drugs (Toprol - a beta blocker, aciphex - an acid blocker, and Wellbutrin - an antidepressant). So now I'm getting a little brave to try it again. Have you ever gotten headaches with hormone fluctuations and if so, did you get them while trying the half patch? Thanks so much!


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here